MAUDE Adverse Event Report: CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AES-50SL
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of their customer that aes-50sl, arthroscopic energy 50° probe with suction, xl, 18 cm, device was being used during a hip arthroscopy procedure on (b)(6) 2025 when it was reported was reported ¿metal piece from rf probe got detached while using in the joint.".Further assessment questioning found that the fragment was removed from the surgical site with the use of an arthroscopic grasper.The procedure was completed without the use of an alternate device and there was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event right tip detaching from the wand is confirmed.The device is not being returned; however, photographic evidence has been provided and evaluated per p00013142.The root cause cannot be determined, however, based upon the photo, and the ifu, the likely cause of this event was excessive force via mechanical displacement.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 20 complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised not to use the probe for mechanical displacement of tissue, damage to the probe may occur.Maintain the probe tip, including the return electrode, in the field of view at all times.Injuries to the patient may result from inadvertent activation or movement of an activated probe outside the field of view.Care should be taken in procedures that may cover the probe return electrode.Alternate site ablation may occur if 75% of the return electrode is masked, making the return electrode surface area smaller than that of the active electrode.If partial coverage of the return electrode is required for the procedure, use a lower setting and maintain visibility of the return electrode while applying rf.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
CONMED
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key23083995
Report Number1320894-2025-00227
Device Sequence Number17339971
Product Code GEI
UDI-Device Identifier10653405004974
UDI-Public(01)10653405004974(17)260521(10)202411221
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K153499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2026
Device Catalogue NumberAES-50SL
Device Lot Number202411221
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic